Alert archive / California / Wind Advisories in 2008

Wind Advisory 23, NWS Sacramento, CA

October 9, 2008

NWS Sacramento, CA issued this wind advisory at Oct 9, 2008, 4:49 AM PDT. It took effect at Oct 9, 2008, 2:39 PM PDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2008, 4:49 AM PDT (11:49 UTC)
In effect from
Oct 9, 2008, 2:39 PM PDT
Expired
Oct 11, 2008, 3:50 PM PDT
In force
49 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 091149
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
449 AM PDT THU OCT 9 2008

...A STRONG BUT DRY STORM WILL BRING WINDY CONDITIONS TO THE
SACRAMENTO VALLEY AND ADJACENT COASTAL MOUNTAINS THIS AFTERNOON
AND EARLY EVENING...

.STRONG HIGH PRESSURE MOVING INTO OREGON IS EXPECTED TO BRING
RATHER STRONG AND GUSTY WINDS TO THE SACRAMENTO VALLEY FROM
REDDING DOWN THROUGH THE SACRAMENTO METRO AREA LATER TODAY.
NORTHERLY WINDS ARE EXPECTED TO INCREASE TO WIND ADVISORY
CRITERIA FOR SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING
BEFORE WEAKENING SLIGHTLY.

CAZ015>017-063-064-092000-
/O.NEW.KSTO.WI.Y.0023.081009T2200Z-081010T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
449 AM PDT THU OCT 9 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...FOR THE SACRAMENTO VALLEY AND ADJACENT COASTAL
MOUNTAINS WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING.

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL
OCCUR OVER MUCH OF THE SACRAMENTO VALLEY AND THE ADJACENT COASTAL
MOUNTAINS THIS AFTERNOON AND EVENING AS A STRONG PRESSURE
GRADIENT REMAINS ACROSS NORTHERN CALIFORNIA. 

WINDS ARE EXPECTED TO DECREASE SLIGHTLY ACROSS MOST AREAS BY
EARLY THIS EVENING. POTENTIALLY STRONG NORTH WINDS WILL AFFECT
PORTIONS OF NORTHERN CALIFORNIA AGAIN ON FRIDAY..

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
7 follow-up statements
000 
WWUS76 KSTO 091153
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
453 AM PDT THU OCT 9 2008

...A STRONG BUT DRY STORM WILL BRING WINDY CONDITIONS TO THE
SACRAMENTO VALLEY AND ADJACENT COASTAL MOUNTAINS THIS AFTERNOON
AND EARLY EVENING...

.STRONG HIGH PRESSURE MOVING INTO OREGON IS EXPECTED TO BRING
RATHER STRONG AND GUSTY WINDS TO THE SACRAMENTO VALLEY FROM
REDDING DOWN THROUGH THE SACRAMENTO METRO AREA LATER TODAY.
NORTHERLY WINDS ARE EXPECTED TO INCREASE TO WIND ADVISORY
CRITERIA FOR SEVERAL HOURS THIS AFTERNOON AND EARLY EVENING
BEFORE WEAKENING SLIGHTLY.

CAZ015>017-063-064-100000-
/O.CON.KSTO.WI.Y.0023.081009T2200Z-081010T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
453 AM PDT THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL
OCCUR OVER MUCH OF THE SACRAMENTO VALLEY AND THE ADJACENT COASTAL
MOUNTAINS THIS AFTERNOON AND EVENING AS A STRONG PRESSURE
GRADIENT REMAINS ACROSS NORTHERN CALIFORNIA.

WINDS ARE EXPECTED TO DECREASE SLIGHTLY ACROSS MOST AREAS BY
EARLY THIS EVENING. POTENTIALLY STRONG NORTH WINDS WILL AFFECT
PORTIONS OF NORTHERN CALIFORNIA AGAIN ON FRIDAY..

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JMC
000 
WWUS76 KSTO 092147
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
247 PM PDT THU OCT 9 2008

...A STRONG BUT DRY STORM WILL BRING WINDY CONDITIONS TO MUCH OF
INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON THROUGH FRIDAY...

.A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE GREAT
BASIN WILL BRING STRONG AND GUSTY WINDS TO MUCH OF INTERIOR
NORTHERN CALIFORNIA THIS AFTERNOON THROUGH FRIDAY. THE WINDS MAY
DECREASE SLIGHTLY OVERNIGHT TONIGHT...BUT ARE EXPECTED TO INCREASE
TO ADVISORY LEVELS AGAIN EARLY FRIDAY.

CAZ018-019-100600-
/O.EXB.KSTO.WI.Y.0023.081009T2147Z-081011T0400Z/
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
247 PM PDT THU OCT 9 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE CARQUINEZ STRAIT AND DELTA AND NORTHERN SAN
JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY.

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...THEN DECREASE SOMEWHAT
OVERNIGHT BEFORE INCREASING AGAIN ON FRIDAY.

WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS BY FRIDAY EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ015>017-063-064-100600-
/O.EXT.KSTO.WI.Y.0023.081009T2139Z-081011T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
247 PM PDT THU OCT 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT FRIDAY FOR MUCH
OF THE SACRAMENTO VALLEY AND ADJACENT COASTAL MOUNTAINS.

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE
EXPECTED THIS AFTERNOON AND EVENING...THEN DECREASE SOMEWHAT
OVERNIGHT BEFORE INCREASING AGAIN ON FRIDAY.

WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS BY FRIDAY EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
JJ
000 
WWUS76 KSTO 100535
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1035 PM PDT THU OCT 9 2008

...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH
OF INTERIOR NORTHERN CALIFORNIA THROUGH FRIDAY EVENING...

.A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE
GREAT BASIN WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH
OF INTERIOR NORTHERN CALIFORNIA THROUGH AT LEAST FRIDAY EVENING.
THE WINDS HAVE DECREASED SOME TONIGHT...BUT ARE EXPECTED TO INCREASE TO
ADVISORY LEVELS AGAIN FRIDAY MORNING.

CAZ015>019-063-064-102315-
/O.CON.KSTO.WI.Y.0023.000000T0000Z-081011T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1035 PM PDT THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR THE
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND THE DELTA ALONG
WITH THE COASTAL RANGE AND LAKE COUNTY.

NORTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH TONIGHT AND WILL
INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH FRIDAY MORNING AND
CONTINUE INTO THE EARLY EVENING.

WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS FRIDAY EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 101442
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
742 AM PDT FRI OCT 10 2008

...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH
OF INTERIOR NORTHERN CALIFORNIA THROUGH FRIDAY EVENING...

.A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE
GREAT BASIN WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH
OF INTERIOR NORTHERN CALIFORNIA THROUGH AT LEAST FRIDAY EVENING.
THE WINDS HAVE DECREASED SOME THIS MORNING...BUT ARE EXPECTED TO
INCREASE TO ADVISORY LEVELS AGAIN BY THIS AFTERNOON.

CAZ015>019-063-064-102330-
/O.CON.KSTO.WI.Y.0023.000000T0000Z-081011T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
742 AM PDT FRI OCT 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

NORTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH THIS MORNING AND WILL
INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY THIS AFTERNOON AND
CONTINUE INTO THE EARLY EVENING.

WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS FRIDAY EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 102223
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
323 PM PDT FRI OCT 10 2008

...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH
OF INTERIOR NORTHERN CALIFORNIA THROUGH SATURDAY...

.A LOW PRESSURE SYSTEM DIVING OUT OF WESTERN CANADA INTO THE
GREAT BASIN WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH
OF INTERIOR NORTHERN CALIFORNIA THROUGH SATURDAY. THE WINDS ARE
EXPECTED TO DECREASE SOME OVERNIGHT...BUT ARE EXPECTED TO INCREASE TO
ADVISORY LEVELS AGAIN SATURDAY MORNING.

CAZ015>019-063-064-111200-
/O.EXT.KSTO.WI.Y.0023.000000T0000Z-081012T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
323 PM PDT FRI OCT 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY. 

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH THIS
AFTERNOON AND EVENING WILL DECREASE TO 10 TO 20 MPH WITH GUSTS UP
TO 30 MPH AFTER SUNSET. THE WINDS WILL INCREASE AGAIN TO 20 TO 30
MPH WITH GUSTS TO AROUND 40 MPH SATURDAY MORNING.

WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS SATURDAY EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 111153
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
453 AM PDT SAT OCT 11 2008

...A STRONG STORM WILL CONTINUE TO BRING WINDY CONDITIONS TO MUCH
OF INTERIOR NORTHERN CALIFORNIA THROUGH EARLY THIS EVENING...

.A LOW PRESSURE SYSTEM CENTERED OVER THE GREAT BASIN WILL
CONTINUE TO BRING STRONG AND GUSTY WINDS TO MUCH OF INTERIOR
NORTHERN CALIFORNIA THROUGH THIS EVENING. WINDS HAVE DECREASED
OVERNIGHT...BUT ARE EXPECTED TO INCREASE TO ADVISORY LEVELS AGAIN
LATER THIS MORNING.

CAZ015>019-063-064-120000-
/O.CON.KSTO.WI.Y.0023.000000T0000Z-081012T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
453 AM PDT SAT OCT 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

NORTHERLY WINDS WHICH HAVE DECREASED OVERNIGHT WILL INCREASE
AGAIN TO 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH BY LATE THIS
MORNING AND CONTINUE INTO THE EARLY EVENING.

WINDS ARE EXPECTED TO DECREASE ACROSS MOST AREAS LATER THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 112250
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 PM PDT SAT OCT 11 2008

...COLD TEMPERATURES TONIGHT AND PATCHY FROST EXPECTED IN THE VALLEY AND
FOOTHILLS SUNDAY MORNING...

.THE LOW PRESSURE SYSTEM THAT BROUGHT THE WINDY CONDITIONS THE
LAST COUPLE DAYS IS SLOWLY SHIFTING EAST. THESE GUSTY WINDS ARE
DECREASING THIS AFTERNOON...AND WILL SHIFT TO THE EAST TONIGHT.
THIS SYSTEM ALSO BROUGHT DOWN PLENTY OF COLD AND DRY AIR...RESULTING
IN BELOW NORMAL TEMPERATURES. LIGHTER WINDS COMBINED WITH THIS
DRY COLD AIR WILL ALLOW TEMPERATURES TONIGHT TO FALL TO NEAR
RECORD LEVELS...IN THE LOWER 40S...IN THE CENTRAL VALLEY SUNDAY
MORNING. TEMPERATURES MAY EVEN DROP DOWN INTO THE MID TO UPPER
30S...MAINLY ALONG THE EAST SIDE IN WIND SHELTERED REGIONS. PATCHY
FROST MAY FORM IN SOME OF THE COLDER AND WIND SHELTERED AREAS OF
THE CENTRAL VALLEY AND THE VALLEYS OF LAKE COUNTY SUNDAY MORNING.

MEANWHILE...IN THE MOTHERLODE...TEMPERATURES WILL LIKELY DROP
INTO THE 30S...WITH AREAS OF FROST EXPECTED ON SUNDAY MORNING.
HOWEVER...LOCALLY GUSTY WINDS IN THE NORTHEASTERN FOOTHILLS WILL
KEEP TEMPERATURES A LITTLE WARMER...LOWERING ONLY IN THE MID 30S
TO MID 40S. PATCHY FROST MAY ALSO FORM IN SOME OF THE WIND
SHELTERED CANYONS AND VALLEYS OF THE NORTHERN EASTERN FOOTHILLS.


CAZ015>019-063-064-120000-
/O.CAN.KSTO.WI.Y.0023.000000T0000Z-081012T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
350 PM PDT SAT OCT 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

NORTHERLY WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS TO AROUND
35 MPH WHICH IS BELOW ADVISORY CRITERIA. THE WINDS ARE EXPECTED TO
DECREASE EVEN MORE AFTER SUNSET. HOWEVER...BREEZY WINDS WILL
DEVELOP ONCE AGAIN TOMORROW...BUT REMAIN BELOW WIND ADVISORY
CRITERIA LEVELS.

$$

CAZ067-121315-
/O.NEW.KSTO.FR.Y.0001.081012T1000Z-081012T1600Z/
MOTHERLODE-
350 PM PDT SAT OCT 11 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT SUNDAY. 

LIGHT WINDS...CLEAR SKIES WILL COMBINE WITH THE COLD AND DRY AIR
MASS OVER THE AREA TO ALLOW TEMPERATURES TO DROP INTO THE 30S IN
THE MOTHERLODE SUNDAY MORNING. THE TEMPERATURES DROPPING NEAR
FREEZING ALONG WITH THE DRY AIR WILL BRING AREAS OF FROST TO THE
MOTHERLODE SUNDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE...ESPECIALLY IN
WIND-SHELTERED AREAS. RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS
TO PROTECT PETS AND COLD SENSITIVE PLANTS

$$
HSO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 3:50 AM PDT, 59 minutes earlier.

Area forecast discussion, Oct 9, 3:50 AM PDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PDT THU OCT 9 2008

.DISCUSSION...
A PACIFIC TROUGH CURRENTLY MOVING ONSHORE WILL DEEPEN OVER THE
REGION SIGNIFICANTLY TODAY AND THROUGH SATURDAY. THIS SYSTEM WILL
BRING WINDY CONDITIONS...MUCH COOLER TEMPERATURES...AND A CHANCE OF
LIGHT SNOW OVER THE SOUTHERN CASCADES AND NORTHERN SIERRA NEVADA.
SURFACE HIGH PRESSURE SPREADING INTO THE PACIFIC NORTHWEST TODAY
WILL CREATE A STRONG GRADIENT WITH DEVELOPING LOW PRESSURE OVER THE
GREAT BASIN. THE MFR TO RDD GRADIENT IS ALREADY 9.7 MB. WINDS AT
REDDING HAVE BEGUN TO PICK UP AND ARE CURRENTLY 11 KT GUSTING TO 20
KT. THESE NORTHERLY WINDS WILL INCREASE THIS MORNING AND SPREAD
SOUTHWARD AS THE SURFACE PRESSURE GRADIENT INCREASES. WINDS ALOFT
AND JUST OFF THE SURFACE WILL SUPPORT WINDY AND GUSTY CONDITIONS BY
MID AFTERNOON ACROSS THE SACRAMENTO VALLEY...ESPECIALLY OVER THE
WESTERN SIDE...AND INTO LAKE COUNTY AND THE MOUNTAINS OF
SOUTHWESTERN SHASTA COUNTY. WINDS IN THOSE AREAS WILL AT TIMES REACH
SUSTAINED LEVELS OF 25 MPH WITH GUSTS UP TO 40 MPH...FROM MID
AFTERNOON INTO THE EARLY EVENING. A WIND ADVISORY HAS BEEN ISSUED
FOR 3 PM TO 9 PM FOR THOSE AREAS. THE FIRE WEATHER WATCH HAS BEEN
UPGRADED TO A RED FLAG WARNING FOR GUSTY WINDS AND POOR HUMIDITY
RECOVERIES BELOW 1500 FEET. WINDS ARE EXPECTED TO DIMINISH SOME
AFTER MIDNIGHT TONIGHT...THEN RETURN FRIDAY AFTERNOON AND EVENING. A
WIND ADVISORY MAY BE REQUIRED FOR THAT PERIOD SINCE THE PRESSURE
GRADIENT WILL BE OF SIMILAR STRENGTH WITH CONTINUED UPPER LEVEL
SUPPORT. TEMPERATURES WILL DROP 6-10 DEGREES TODAY AS THE COOLER
AIRMASS MOVES IN. 850 MB TEMPERATURES FALL 8-10 DEGREES C
TODAY...AND SEVERAL MORE DEGREES ON FRIDAY. HIGHS IN THE VALLEY WILL
MAINLY BE IN THE MID TO UPPER 70S TODAY...UPPER 60S TO LOWER 70S ON
FRIDAY. AS THE TROUGH DEEPENS...THE LEFT FRONT OF A 130 KT JET WILL
EXTEND INTO NORTHERN CALIFORNIA. THIS ALONG WITH SUFFICIENT MOISTURE
AND INSTABILITY FROM COLD POOL ALOFT WILL SPREAD LIGHT RAIN AND SNOW
SHOWERS INTO SHASTA COUNTY AFTER MIDNIGHT TONIGHT. SNOW LEVELS WITH
THE COOL AIRMASS WILL DROP TO AROUND 4000 FEET OVERNIGHT. ANY
ACCUMULATIONS ARE EXPECTED TO BE LIGHT. SNOW SHOWERS WILL SPREAD
SOUTHWARD INTO THE LASSEN PARK AREA AND ALONG THE SIERRA CREST.
CURRENT MODEL RUNS SHOW TROUGH WILL CLOSE OFF AND DEEPEN FURTHER ON
FRIDAY INTO EARLY SATURDAY...BUT SHOULD STAY FAR ENOUGH EAST TO KEEP
PRECIPITATION FROM SPREADING WESTWARD TO THE COASTAL MOUNTAINS OF
THE FORECAST AREA. BEST CHANCES OF PRECIPITATION EXPECTED TO BE IN
FAVORED UPSLOPE AREAS EAST OF THE SIERRA CREST. FRIDAY NIGHT SNOW
SHOWERS ON THE WEST SIDE WILL BE MAINLY NEAR THE CREST SOUTH OF
I-80. DRY CONDITIONS WILL MOVE IN FOR SATURDAY AS THE SYSTEM SHIFTS
EASTWARD...ALTHOUGH BREEZY NORTHERLY WINDS WILL CONTINUE. HIGH
TEMPERATURES IN THE VALLEY WILL RISE SLIGHTLY...ALTHOUGH THE
MOUNTAINS WILL REMAIN QUITE COOL ALONG WITH MORE CLOUD COVER.

WARMER WEATHER RETURNS ON SUNDAY AS AN UPPER LEVEL HIGH BUILDS IN.
PRESSURE GRADIENT WILL BECOME MORE NORTHEASTERLY...WITH GUSTY WINDS
OVER RIDGES AND THROUGH CANYONS. NEAR NORMAL TEMPERATURES EXPECTED
BY TUESDAY. A WEAK DISTURBANCE TUESDAY NIGHT SHOULD JUST BRING AN
INCREASE IN CLOUD COVER...WITH CONTINUED DRY CONDITIONS THROUGH THE
REST OF THE WEEK. EK

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL NEXT 36 HRS. A NORTHERLY SFC
PRESSURE GRADIENT WILL BRING NORTHERLY WINDS OF 20-25KT WITH GUSTS
35-40KT. WIND ADV VALID ACROSS SAC VALLEY AND ADJACENT COASTAL MTNS
FROM 09/22Z TO 10/04Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 11 PM PDT
THIS EVENING THROUGH SATURDAY 5 PM PDT FOR THE SACRAMENTO
VALLEY...DELTA REGIONS AND NORTHERN SAN JOAQUIN VALLEY BELOW 1500
FEET FOR GUSTY NORTH WINDS AND LOW HUMIDITY.

WIND ADVISORY FROM 3 PM PDT THIS AFTERNOON TO 9 PM PDT THIS EVENING
FOR THE SACRAMENTO VALLEY...LAKE COUNTY AND THE MOUNTAINS OF
SOUTHWESTERN SHASTA COUNTY.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 5:18 AM PDTRed Flag WarningSTO5 days

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.